| Catalog Number |
IAB-S730C |
| Medical Device Problem Code |
Patient Device Interaction Problem (4001)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/09/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported "after the catheter insertion process in the hospital's interventional room for a patient, it was found that the blood in helium pathway.After the catheter removed, it was discovered that the central lumen was broken.Change the new catheter and the procedure continued normally".The patient's current condition is reported as "fine".
Additional Manufacturer Narrative
(b)(4).The serial number on the returned sample is (b)(6).Returned for investigation was a 30cc 7fr rediguard intra-aortic balloon catheter (iabc) with the original packaging box that matches the serial number for the returned sample.The sample was returned in a cardboard box and was loosely packed within the original packaging carton.Upon return, the supplied 30cc driveline tubing was noted connected to the short driveline tubing.The teflon sheath was noted on the iab catheter.The one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.A kink to the central lumen was noted at approximately 19.5cm from the distal tip.Dried blood was noted on the exterior surfaces of the returned sample.Some blood was noted within the helium pathway.The bladder thickness was measured at six points with measurements ranging from 0.0061in-0.0070in and was within specification of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality sys-tem document.The catheter's central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested in accordance with testing methods from manufacturing procedure.A leak was immediately detected from the bladder mem-brane.Under microscopic inspection, abrasions were observed from approximately 23.1cm to 23.2cm from the iabc distal tip.A full thickness abrasion to the bladder was confirmed at approxi-mately 23.2cm from the iabc distal tip and the appearance was consistent with repeated contact with calcified plaque on the aortic wall.No other leaks were detected.A lab inventory 0.025in guide-wire was back loaded through iabc distal tip.Resistance was noted at approximately 19.5cm; which is the location of the previously noted kink.The guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that "blood in helium pathway" is confirmed.The intra-aortic balloon catheter (iabc) bladder had a full thickness abrasion, which caused the blood to enter the helium pathway.The appearance of the abraded area is consistent with repeated contact with calcified plaque on the aortic wall.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the bladder leak.The root cause of the bladder leak is related to patient condition.No further action is required at this time.The complaint will be monitored for any developing trends.
Event or Problem Description